Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 7, 2019, 12:38 PM CDT for Forest County, Marinette County, Wisconsin. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 12:38 PM CDT (17:38 UTC)
- Expired
- Aug 7, 2019, 1:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Forest County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 124 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:00 PM CDT | HAIL 0.7 | 4 E Crandon, WI | |
| Aug 7, 1:00 PM CDT | HAIL 0.75 | 4 E Crandon, WI | |
| Aug 7, 1:19 PM CDT | TSTM WND DMG | 2 S Laona, WI | 2 TREES DOWN 2 MILES SOUTH OF LAONA. 1 TREE DOWN 1 MILE NORTH OF LAONA ON DIRT ROAD ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WUUS53 KGRB 071738
SVRGRB
WIC041-075-071845-
/O.NEW.KGRB.SV.W.0046.190807T1738Z-190807T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1238 PM CDT Wed Aug 7 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Forest County in northeastern Wisconsin...
Northern Marinette County in northeastern Wisconsin...
* Until 145 PM CDT.
* At 1238 PM CDT, a severe thunderstorm was located over North Otter
Creek Natural Area, or near Crandon, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crandon, Goodman, North Otter Creek Natural Area, Laona, Argonne,
Silver Cliff, Armstrong Creek, Blackwell, Otter Springs Recreation
Area and Goodman County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4572 8821 4538 8821 4548 8895 4568 8893
4572 8830
TIME...MOT...LOC 1738Z 274DEG 20KT 4559 8884
HAIL...1.00IN
WIND...60MPH
$$
Bersch3 follow-up statements
495
WWUS53 KGRB 071753
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1253 PM CDT Wed Aug 7 2019
WIC041-075-071845-
/O.CON.KGRB.SV.W.0046.000000T0000Z-190807T1845Z/
Forest WI-Marinette WI-
1253 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN FOREST AND NORTHERN MARINETTE COUNTIES...
At 1252 PM CDT, a severe thunderstorm was located near North Otter
Creek Natural Area, or 9 miles east of Crandon, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crandon, Goodman, North Otter Creek Natural Area, Laona, Silver
Cliff, Armstrong Creek, Blackwell, Otter Springs Recreation Area,
Goodman County Park and Mcclintock County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4572 8821 4538 8821 4548 8895 4569 8883
4572 8830
TIME...MOT...LOC 1752Z 280DEG 19KT 4557 8871
HAIL...1.00IN
WIND...60MPH
$$
Bersch058
WWUS53 KGRB 071811
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
111 PM CDT Wed Aug 7 2019
WIC041-075-071845-
/O.CON.KGRB.SV.W.0046.000000T0000Z-190807T1845Z/
Forest WI-Marinette WI-
111 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN FOREST AND NORTHERN MARINETTE COUNTIES...
At 111 PM CDT, a severe thunderstorm was located near North Otter
Creek Natural Area, or 8 miles east of Crandon, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crandon, Goodman, North Otter Creek Natural Area, Laona, Silver
Cliff, Armstrong Creek, Blackwell, Otter Springs Recreation Area,
Goodman County Park and Mcclintock County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4572 8821 4538 8821 4548 8895 4569 8883
4572 8830
TIME...MOT...LOC 1811Z 283DEG 17KT 4554 8873
HAIL...1.00IN
WIND...60MPH
$$
Bersch191
WWUS53 KGRB 071838
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
138 PM CDT Wed Aug 7 2019
WIC041-075-071848-
/O.EXP.KGRB.SV.W.0046.000000T0000Z-190807T1845Z/
Forest WI-Marinette WI-
138 PM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FOREST AND NORTHERN
MARINETTE COUNTIES WILL EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
LAT...LON 4572 8821 4538 8821 4548 8895 4569 8883
4572 8830
TIME...MOT...LOC 1838Z 272DEG 20KT 4549 8854
$$
BerschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:23 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 7, 11:23 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1123 AM CDT Wed Aug 7 2019 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 307 AM CDT Wed Aug 7 2019 A cold front and attendant PV anomaly will bring an increased chance for showers and thunderstorms throughout the day as it sinks south. There is currently activity along the front, which could impact north-central Wisconsin this morning. The better chance for rain will be this afternoon and this evening when daytime heating is maximized as CAPE values rise to 1000 to 2000 J/kg. In addition to the instability bulk shear values will rise to a respectable 25 to 35 knots which will increase the risk for severe weather across the region. There will be a slight risk for severe weather this afternoon and this evening due to the instability and shear values with damaging winds, large hail and localized flooding due to heavy rainfall. Hi-res models indicate the main storm mode across our area will be multicell clusters with the possibility of a few lines forming as well. High temperatures today ahead of the cold front will rise into the lower to middle 80s across central and east-central Wisconsin, with highs in the upper 70s across north-central Wisconsin given an earlier fropa. Once the storms end later tonight a cooler airmass will settle in across the western Great Lakes with quieter weather as well. Overnight lows will sink to around 50 across north-central Wisconsin with lows in the lower 60s across east-central Wisconsin. Thursday will be noticeably cooler with much lower dew points behind the front as daytime highs range from around 70 across the north, with middle to upper 70s across central and east- central Wisconsin. .LONG TERM...Thursday Night Through Tuesday Issued at 307 AM CDT Wed Aug 7 2019 High pressure will bring dry conditions to the region Thursday night into Saturday morning. Based on the latest numerical guidance, did lower minimum temperatures on Friday and Saturday mornings due to dry air mass in place and longer nights, combined with slightly cooler MEX guidance values. This would allow temperatures to fall into the middle and upper 40s on one or both nights across the north. Highs Friday and Saturday will be in the 70s to around 80. Still a lot of uncertainty when rain chances arrive Saturday or Saturday night. Will have small chances across the west Saturday afternoon and a chance across the entire area Saturday night. The models tonight have the big discrepancy in location of the rain on Sunday, but converge to a dry solution on Monday although the Canadian model brings a complex just south of the area during the day Monday. The chances of rain may return on Tuesday. High temperatures should be in the 70s to around 80 during the remainder of the forecast period. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Wed Aug 7 2019 A cold front remains expected to move across the region this afternoon and evening. VFR conditions can be expected until thunderstorms become more widespread this afternoon. Some of the thunderstorms could be strong to severe during the middle afternoon to early evening hours, with strong winds and large hail being the main threats. Winds will shift to the west and northwest behind the front by early evening as showers and thunderstorms come to an end from northwest to southeast. Good flying weather is expected thereafter with relatively light winds and fair weather clouds popping across the area by late Wednesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......MPC
Hazardous weather outlook, Aug 7, 4:07 AM CDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 407 AM CDT Wed Aug 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 407 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms with damaging winds and large hail this afternoon and and evening. Heavy rainfall could also lead to localized urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms at times from Saturday afternoon through next Tuesday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated, especially this afternoon into this evening. Spotters are requested to report wind gusts over 40 mph, wind damage, hail over a half inch in diameter, and heavy rainfall or flooding. LMZ521-522-541>543-080915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 407 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms with strong winds and hail may pose a serious risk for mariners this afternoon into this evening. Small craft should exercise caution this afternoon due to gusty southwest winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms may pose a risk to mariners at times from Saturday night into early next week. Kurimski/Eckberg
In the hours before
Special weather statement, Aug 7, 12:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1230 PM CDT Wed Aug 7 2019
WIZ011>013-071845-
Florence WI-Forest WI-Northern Marinette County WI-
1230 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...FLORENCE AND NORTHERN
MARINETTE COUNTIES UNTIL 145 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Otter Creek Natural Area, or near Crandon, moving east at 40
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crandon, Kingsford, Florence, Pembine, Goodman, Homestead, Fern,
Tipler, Popple River and Headwaters Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4596 8833 4596 8825 4592 8810 4587 8807
4581 8813 4578 8809 4579 8799 4576 8796
4575 8787 4568 8778 4566 8783 4560 8777
4556 8779 4556 8783 4550 8779 4544 8786
4539 8786 4548 8902 4582 8900 4598 8836
TIME...MOT...LOC 1729Z 268DEG 35KT 4560 8879
BerschSpecial weather statement, Aug 7, 12:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1238 PM CDT Wed Aug 7 2019
WIZ010-071830-
Oneida WI-
1238 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ONEIDA COUNTY UNTIL
130 PM CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rhinelander, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rhinelander, Monico, Roosevelt, Starks, Gagen and Lennox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4551 8905 4551 8943 4555 8943 4556 8947
4569 8949 4574 8905
TIME...MOT...LOC 1738Z 264DEG 21KT 4561 8937
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:30 PM CDT | Special Weather Statement | GRB | Florence, Forest | 75 min |
| Aug 7, 12:38 PM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 7, 1:44 PM CDT | Special Weather Statement | GRB | Forest, Marinette | 76 min |
| Aug 7, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 51 min |
| Aug 7, 2:47 PM CDT | Special Weather Statement | GRB | Marinette | 43 min |
| Aug 7, 2:51 PM CDT | Special Weather Statement | GRB | Wood | 54 min |
| Aug 7, 3:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 7, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 42 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | GRB | Calumet | 56 min |
| Aug 7, 3:28 PM CDT | Special Weather Statement | GRB | Calumet | 62 min |
| Aug 7, 3:51 PM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 7, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 24 min |
| Aug 7, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oconto | 30 min |
| Aug 7, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 43 min |
| Aug 7, 4:26 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 7, 4:34 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Aug 7, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Waupaca | 39 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | GRB | Shawano | 48 min |
| Aug 7, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 47 min |
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 42 min |
| Aug 7, 5:04 PM CDT | Special Weather Statement | GRB | Menominee, Oconto | 41 min |
| Aug 7, 5:06 PM CDT | Lakeshore Flood Advisory | GRB | Brown | 4 hr |
| Aug 7, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 52 min |
| Aug 7, 5:24 PM CDT | Special Marine Warning | GRB | 96 min | |
| Aug 7, 5:41 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Aug 7, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 57 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | GRB | Portage, Wood | 45 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | GRB | Portage, Wood | 49 min |
| Aug 7, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waupaca, Wood | 52 min |
| Aug 7, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.